# SDR 2003FA0000517

- Difficulty date: May 12, 2003
- Submitted: May 19, 2003
- Operation: General aviation
- Aircraft: N9169E
- Make and model: Mooney M20R
- Aircraft serial: 290149
- Aircraft time: 99 hours
- Engine: Cont IO550*
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Truss
- Part number: 540017509
- Condition: Broken
- Location: Nlg
- Part time: 119 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

A/C RECEIVED STRUCTURAL DAMAGE DURING LANDING.  (THE RECORDS SHOW A NEW 540017-509 (TRUSS ASSY, NOSE GEAR, UPPER, RETRACT) WAS INSTALLED IN A/C AT THE TIME OF REPAIR.)  AT TOTAL TIME 211.1 A/C WAS TAKEN OUT OF SERVICE TO REPAIR STRUCTURAL PROBLEMS THAT CAUSED SLOWER THAN NORMAL FLIGHT.  ON THIRD TEST FLIGHT AFTER REPAIRS, NOSE GEAR COLLAPSED AT END OF LANDING ROLLOUT.  INSP OF NOSE GEAR SHOWED WELDED TRUSS ASSEMBLY HAD FAILED.  TRUSS ASSY IS 4130-TUBE WELDED STRUCTURE THAT IS HEAT TREATED AFTER ASSY.  TWO ATTACH POINTS FOR RETRACT RODS; EACH POINT HAS TWO 4130 0.50 OD X 0.035 WALL TUBES THAT TIE IT TO WELDED ASSY. BOTH RETRACT ROD ATTACH POINTS FAILED JUST ABOVE THE WELDS THAT TIE THE TUBES TO THE ASSY.
